MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Model Number 0012M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tonsillectomy the patient received a burn, on the corner of her lip, during a tonsillectomy.The burn will self heal per the customer.
 
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information was requested, and the following was obtained: could you please confirm the severity of the burn? per discussion with surgeon ¿ burn description ¿ third degree burn ¿ burn site whitened and slightly blackened around the edges.What medical intervention was used to treat the burn? intervention ¿ bacitracin ointment.Besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? no.What's patient current status? burn is healing, per discussion with mom.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to (b)(4).When were the burns first noticed? what is the size of the burn? how was the patient positioned? does the surgeon believe there is there an alleged deficiency to the device that led to patient burn and if so why? what generator was being used? what power levels was generator set to? what was the pencil that was being used? (what is the product code)? was the blade fully inserted into the pencil? was there any damage noticed to the insulation of the pencil? was there forceps used to insert the blade into the pencil? will the device be returned for analysis? if yes, to whom should the shipper kit be sent to? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/5/2022.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.Lot number of 1821558 was not found in the system.Lot number is not valid.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14853555
Report Number3005075853-2022-04285
Device Sequence Number4793496
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0012M
Device Catalogue Number0012M
Device Lot Number1821558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown